Alert archive / South Dakota / Wind Advisories in 2012
Wind Advisory 38, NWS Rapid City, SD
NWS Rapid City, SD issued this wind advisory at Sep 10, 2012, 3:21 AM MDT for 10 counties in South Dakota. It took effect at Sep 10, 2012, 11:00 PM MDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2012, 3:21 AM MDT (09:21 UTC)
- In effect from
- Sep 10, 2012, 11:00 PM MDT
- Expired
- Sep 11, 2012, 12:00 PM MDT
- In force
- 13 hr
- Issued by
- NWS Rapid City, SD
Counties Butte County, SD, Custer County, SD, Haakon County, SD, Harding County, SD, Jackson County, SD, Meade County, SD, Oglala Lakota County, SD, Pennington County, SD, Perkins County, SD, Ziebach County, SD
The radar
The Rapid City radar (KUDX), 41 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 9.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3704 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
923 WWUS73 KUNR 100921 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 321 AM MDT MON SEP 10 2012 .A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. NORTHWEST WINDS WINDS WILL INCREASE RAPIDLY BEHIND THE FRONT WITH GUSTS TO AROUND 50 MPH. THE STRONG WINDS WILL DECREASE LATE TUESDAY MORNING. SDZ001-002-012>014-026-030>032-042-043-072>074-101730- /O.NEW.KUNR.WI.Y.0038.120911T0500Z-120911T1800Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...RAPID CITY...FOLSOM...WALL... PHILIP...PINE RIDGE...KYLE...KADOKA...STURGIS...UNION CENTER... HERMOSA 321 AM MDT MON SEP 10 2012 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO NOON MDT TUESDAY. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH * IMPACTS :IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
6 follow-up statements
423 WWUS73 KUNR 101031 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 431 AM MDT MON SEP 10 2012 .A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. NORTHWEST WINDS WILL INCREASE RAPIDLY BEHIND THE FRONT WITH GUSTS TO AROUND 50 MPH. THE STRONG WINDS WILL DECREASE LATE TUESDAY MORNING. SDZ001-002-012>014-026-030>032-042-043-072>074-101845- /O.CON.KUNR.WI.Y.0038.120911T0500Z-120911T1800Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...RAPID CITY...FOLSOM...WALL... PHILIP...PINE RIDGE...KYLE...KADOKA...STURGIS...UNION CENTER... HERMOSA 431 AM MDT MON SEP 10 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO NOON MDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO NOON MDT TUESDAY. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * IMPACTS :IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE... ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
910 WWUS73 KUNR 101614 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 1014 AM MDT MON SEP 10 2012 .A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. NORTHWEST WINDS WILL INCREASE RAPIDLY BEHIND THE FRONT WITH GUSTS TO AROUND 50 MPH. THE STRONG WINDS WILL DECREASE LATE TUESDAY MORNING. SDZ001-002-012>014-026-030>032-042-043-072>074-110015- /O.CON.KUNR.WI.Y.0038.120911T0500Z-120911T1800Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...RAPID CITY...FOLSOM...WALL... PHILIP...PINE RIDGE...KYLE...KADOKA...STURGIS...UNION CENTER... HERMOSA 1014 AM MDT MON SEP 10 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO NOON MDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO NOON MDT TUESDAY. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * IMPACTS: IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE... ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
488 WWUS73 KUNR 102029 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 229 PM MDT MON SEP 10 2012 .A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. NORTHWEST WINDS WILL INCREASE RAPIDLY BEHIND THE FRONT WITH GUSTS TO AROUND 50 MPH. THE STRONG WINDS WILL DECREASE LATE TUESDAY MORNING. SDZ001-002-012>014-026-030>032-042-043-072>074-110530- /O.CON.KUNR.WI.Y.0038.120911T0500Z-120911T1800Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...RAPID CITY...FOLSOM...WALL... PHILIP...PINE RIDGE...KYLE...KADOKA...STURGIS...UNION CENTER... HERMOSA 229 PM MDT MON SEP 10 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO NOON MDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO NOON MDT TUESDAY. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * IMPACTS: IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE... ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
056 WWUS73 KUNR 110352 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 952 PM MDT MON SEP 10 2012 .A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. NORTHWEST WINDS WILL INCREASE RAPIDLY BEHIND THE FRONT WITH GUSTS TO AROUND 50 MPH. THE STRONG WINDS WILL BEGIN TO DECREASE LATE TUESDAY MORNING. SDZ001-002-012>014-026-030>032-042-043-072>074-111100- /O.CON.KUNR.WI.Y.0038.120911T0500Z-120911T1800Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...RAPID CITY...FOLSOM...WALL... PHILIP...PINE RIDGE...KYLE...KADOKA...STURGIS...UNION CENTER... HERMOSA 952 PM MDT MON SEP 10 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TUESDAY. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * IMPACTS: IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE... ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ JC
221 WWUS73 KUNR 110915 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 315 AM MDT TUE SEP 11 2012 .BEHIND A STRONG COLD FRONT...EXPECT GUSTY NORTHWEST WINDS THIS MORNING. THE WINDS WILL SLOWLY SUBSIDE THIS AFTERNOON AND TONIGHT. SDZ001-002-012>014-026-030>032-042-043-072>074-111800- /O.CON.KUNR.WI.Y.0038.000000T0000Z-120911T1800Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...RAPID CITY...FOLSOM...WALL... PHILIP...PINE RIDGE...KYLE...KADOKA...STURGIS...UNION CENTER... HERMOSA 315 AM MDT TUE SEP 11 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * IMPACTS: IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE... ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
043 WWUS73 KUNR 111804 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 1204 PM MDT TUE SEP 11 2012 SDZ001-002-012>014-026-030>032-042-043-072>074-111915- /O.EXP.KUNR.WI.Y.0038.000000T0000Z-120911T1800Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-SHANNON-JACKSON- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...RAPID CITY...FOLSOM...WALL... PHILIP...PINE RIDGE...KYLE...KADOKA...STURGIS...UNION CENTER... HERMOSA 1204 PM MDT TUE SEP 11 2012 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL CONTINUE TO SLOWLY DECREASE THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Sep 10, 3:14 AM MDT, 7 minutes earlier.
Area forecast discussion, Sep 10, 3:14 AM MDT, 7 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
314 AM MDT MON SEP 10 2012
.DISCUSSION...CURRENT SURFACE MAP SHOWS TROF OF LOW PRESSURE
ACROSS EASTERN MONTANA INTO NORTHEAST WYOMING. TEMPERATURES STILL IN
THE MID 60 TO LOWER 70S AS WARMER AIR SURGES INTO THE AREA ON 50KT
LOW LEVEL JET.
FOR TODAY...SURFACE TROF SLIDES INTO WESTERN SOUTH DAKOTA THIS
MORNING THEN WASHES OUT AS LOW DEVELOPS ACROSS SOUTHEAST MONTANA.
GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH THE DAY ACROSS SOUTH
CENTRAL SOUTH DAKOTA. ACROSS WESTERN SOUTH DAKOTA...WINDS WILL
BECOME WESTERLY BEHIND THE SURFACE TROF THIS MORNING...THEN MORE
VARIABLE THIS AFTERNOON. DEEP MIXING WILL ALLOW FOR GUSTY WEST
WINDS TO DEVELOP THIS AFTERNOON ACROSS NORTHEAST WYOMING AND FAR
WESTERN SOUTH DAKOTA. VERY DRY AIR IN PLACE...WITH MINIMUM
RELATIVE HUMIDITY AROUND 10 PERCENT. CRITICAL FIRE WEATHER
CONDITIONS EXPECTED...SO WILL ISSUE RED FLAG WARNING FOR ENTIRE
FORECAST AREA.
WITH MONSOON MOISTURE IN PLACE...A FEW ISOLATED THUNDERSTORMS POSSIBLE
THIS EVENING ACROSS NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA.
STRONG COLD FRONT PLOWS THROUGH THE AREA TONIGHT. FRONT WILL REACH
NORTHEAST WYOMING/NORTHWEST SOUTH DAKOTA AROUND MIDNIGHT AND INTO
SOUTH CENTRAL SOUTH DAKOTA EARLY TUESDAY MORNING. 40KT BL-850MB
WINDS AND 6-8MB/3HR PRESSURE RISES WILL RESULT IN A PERIOD OF
STRONG WINDS BEHIND THE FRONT. WILL ISSUE A WIND ADVISORY THE
PLAINS NORTH AND EAST OF THE BLACK HILLS WHERE WIND GUSTS AROUND
50 MPH ARE EXPECTED. WILL BE DRY ON TUESDAY WITH WINDS DECREASING
IN THE AFTERNOON. EVEN THOUGH TEMPERATURES WILL BE MUCH COOLER ON
TUESDAY...COMBINATION OF WINDS AND RELATIVE HUMIDITY WILL RESULT
IN CRITICAL FIRE WEATHER CONDITIONS. WITH THE STRONG COLD FRONT
PASSAGE AND POOR RELATIVE HUMIDITY RECOVER TONIGHT AND WINDY/LOW
RELATIVE HUMID TY CONDITIONS ON TUESDAY...WILL EXTENDED THE RED
FLAG WARNING THROUGH TUESDAY AFTERNOON.
HIGH PRESSURE SETTLES IN OVER THE AREA FOR TUESDAY
NIGHT/WEDNESDAY. MODELS HAVE BEEN PERSISTENT IN SHOWING BAND OF
SHOWERS ACROSS SOUTH CENTRAL SOUTH DAKOTA ON WEDNESDAY. HAVE
INCREASED POPS ACROSS THAT AREA.
EXTENDED...NORTHWESTERLY FLOW ALOFT WILL DOMINATE ACROSS THE
NORTHERN PLAINS THROUGH THE EXTENDED PERIOD. THIS WILL BRING
GENERALLY DRY AND MILD CONDITIONS THROUGH THE WEEKEND. TEMPERATURES
WILL BE NEAR OR SLIGHTLY BELOW AVERAGE THURSDAY...WARMING TO ABOVE
AVERAGE BY THE WEEKEND AS CANADIAN HIGH PRESSURE MOVES SOUTHEAST OF
THE REGION AND A RIDGE BUILDS OVER THE INTERMOUNTAIN WEST.
&&
.AVIATION...12Z TAFS
VFR CONDITIONS WILL CONTINUE...WITH SOME INCREASE IN MID AND HIGH
CLOUDS FROM WEST TO EAST LATER TODAY INTO TONIGHT. THERE IS A
SLIGHT CHANCE FOR SHOWERS AND EVENING THUNDERSTORMS ACROSS
NORTHEASTERN WY AND FAR WESTERN SD TONIGHT AS A COLD FRONT PASSES
THROUGH. BREEZY SOUTHWESTERLY WINDS CAN BE EXPECTED ACROSS SOUTH
CENTRAL SD TODAY...WITH BREEZY WESTERLY WINDS ACROSS NORTHEASTERN WY
IN THE AFTERNOON. LIGHTER WEST TO SOUTHWEST WINDS ARE EXPECTED
ELSEWHERE TODAY. THE COLD FRONT WILL MOVE THROUGH NORTHEASTERN WY
LATE IN THE EVENING AND ACROSS MOST OF WESTERN SD BETWEEN 06Z AND
12Z. STRONG NORTHWESTERLY WINDS WILL DEVELOP ACROSS THE NORTHWEST
AND WEST CENTRAL SD PLAINS BEHIND THE FRONT...WITH GUSTS TO AROUND
40 KTS LIKELY LATE TONIGHT INTO TUESDAY MORNING.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FROM 9 AM THIS MORNING TO 6 PM MDT TUESDAY FOR
BADLANDS AREA-CENTRAL SOUTH DAKOTA PLAINS-NORTHERN BLACK
HILLS-NORTHWESTERN SOUTH DAKOTA PLAINS-SOUTH CENTRAL SOUTH
DAKOTA-SOUTHERN BLACK HILLS-SOUTHWESTERN SOUTH DAKOTA.
WIND ADVISORY FROM 11 PM THIS EVENING TO NOON MDT TUESDAY FOR
BUTTE-CUSTER CO PLAINS-HAAKON-HARDING-HERMOSA FOOT HILLS-
JACKSON-NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-
PERKINS-RAPID CITY-SHANNON-SOUTHERN MEADE CO PLAINS-
STURGIS/PIEDMONT FOOT HILLS-ZIEBACH.
WY...RED FLAG WARNING FROM 9 AM THIS MORNING TO 6 PM MDT TUESDAY FOR
WYOMING BLACK HILLS.
RED FLAG WARNING UNTIL 6 PM MDT TUESDAY FOR LOWER ELEVATIONS OF
CROOK AND WESTON COUNTIES-NORTHERN CAMPBELL-SOUTHERN
CAMPBELL.
&&
SHORT TERM...07
LONG TERM....26
AVIATION...26Hazardous weather outlook, Sep 9, 9:55 PM MDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RAPID CITY SD 955 PM MDT SUN SEP 9 2012 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-101300- HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY- SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON- JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL- SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON- NORTHEASTERN CROOK- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...LEAD...DEADWOOD...SPEARFISH... RAPID CITY...EDGEMONT...HOT SPRINGS...HILL CITY...MT RUSHMORE... CUSTER...FOLSOM...WALL...PHILIP...ARDMORE...OELRICHS... PINE RIDGE...KYLE...KADOKA...MARTIN...WHITE RIVER...MISSION... WINNER...STURGIS...UNION CENTER...HERMOSA...GILLETTE...WRIGHT... MOORCROFT...HULETT...SUNDANCE...FOUR CORNERS...NEWCASTLE...COLONY 955 PM MDT SUN SEP 9 2012 /1055 PM CDT SUN SEP 9 2012/ ...RED FLAG WARNING THROUGH MONDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE NORTHEAST WYOMING PLAINS... ...RED FLAG WARNING MONDAY MORNING THROUGH MONDAY EVENING FOR HOT TEMPERATURES...LOW RELATIVE HUMIDITY...AND GUSTY WINDS FOR SOUTH CENTRAL SOUTH DAKOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TONIGHT SOUTHWEST WINDS OF 10 TO 25 MPH WILL CONTINUE ACROSS NORTHEAST WYOMING. THE WINDS COMBINED WITH VERY LOW HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE OVER THE NORTHEAST WYOMING PLAINS AND SOUTH CENTRAL SOUTH DAKOTA MONDAY. GUSTY SOUTHERLY WINDS OF 15 TO 25 MPH WITH VERY LOW RELATIVE HUMIDITY WILL DEVELOP ONCE AGAIN. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY OVER WESTERN SOUTH DAKOTA AND THE BLACK HILLS...DUE TO GUSTY WINDS AND LOW HUMIDITY VALUES. A FIRE WEATHER WATCH REMAINS IN EFFECT. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE OVER THE ENTIRE REGION MONDAY NIGHT AND TUESDAY DUE TO GUSTY WINDS AND LOW HUMIDITY VALUES. A COLD FRONT WILL MOVE THROUGH THE AREA MONDAY NIGHT WITH STRONG NORTHWEST WINDS. WINDS COULD GUST AS HIGH AS 45 MPH. ISOLATED DRY THUNDERSTORMS WILL ALSO BE POSSIBLE OVER NORTHEAST WYOMING AND FAR WESTERN SOUTH DAKOTA MONDAY EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE ENTIRE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JC
Nearby
Wind Advisories in South Dakota, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.